NursGuru

    ATI LPN Pharm Quiz Final Proctored Exam

    Tutor Mode

    0m 00s
    Question: 1 of 28Ati Lpn Pharm Quiz Final Proctored Exam
    After taking the medication guaifenesin (Mucinex), the client complains of coughing up phlegm. What is the best response by the nurse?
    Explanation
    Choice A rationale Guaifenesin (Mucinex) is an expectorant, which means it helps loosen mucus in your airways. This makes it easier for you to cough up phlegm. So, coughing up phlegm after taking Mucinex does not necessarily mean there is more pathology present. Choice B rationale Coughing up phlegm is not typically indicative of an allergic reaction to Mucinex. Allergic reactions would more likely involve symptoms such as rash, itching, swelling, severe dizziness, or trouble breathing. Choice C rationale While any new or worsening symptoms should be reported to a healthcare provider, coughing up phlegm after taking Mucinex does not necessarily require further investigation. It is a normal response to the medication, which is designed to help clear mucus from the airways. Choice D rationale Guaifenesin (Mucinex) works by thinning and loosening mucus in the airways, clearing congestion, and making breathing easier. Therefore, coughing up phlegm is a normal response to the medication.
    Submit to Reveal Answer